question-icon

Suggest treatment for severe anxiety in an elderly person

default
Posted on Mon, 20 Nov 2017
Question: Mother has extreme anxiety, cannot sleep, cannot eat, mind races very paranoid, sudden speech impediment, 89 years old, missed a day of meds....what are the likely causes? It it an emergency?
doctor
Answered by Dr. Ashok Kumar (7 hours later)
Brief Answer:
I think yes

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

From the available description there is good possibility that your mother suffers with delirium which is a condition characterised by sleep disturbance, perceptual disturbance (often visual hallucinations), inattention and fearfulness and change in mental status.

The points in favour include sudden onset,
Severe paranoia,
Sleep disturbance,
Speech impediment,
and most importantly old age and withdrawal of medications.

Although the cause for delirium on this day could be drug withdrawal but the possibility of other problems at the same time can not be ruled out and visiting emergency is recommended.

I hope this answers you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3337 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe anxiety in an elderly person

Brief Answer: I think yes Detailed Answer: Hello, Thanks for using Healthcaremagic. I read your query and understand your concerns. From the available description there is good possibility that your mother suffers with delirium which is a condition characterised by sleep disturbance, perceptual disturbance (often visual hallucinations), inattention and fearfulness and change in mental status. The points in favour include sudden onset, Severe paranoia, Sleep disturbance, Speech impediment, and most importantly old age and withdrawal of medications. Although the cause for delirium on this day could be drug withdrawal but the possibility of other problems at the same time can not be ruled out and visiting emergency is recommended. I hope this answers you. Feel free to write back to me if you have more questions. Thanks and regards.